MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number 40209-005
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Failure of Implant (1924); Scar Tissue (2060); Deformity/ Disfigurement (2360)
Date of Event 11/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Before undergoing the procedure, patients will have to go through a screening process followed by pre-operative counseling, and that all of the possible benefits, risks, complications, and alternatives, including no surgery, will be discussed in advance of the surgery.As part of the informed consent process, the patient signed off on various risks and complications one-by-one.The relevant ones are - "moderate to severe scar tissue formation, fibrosis and/or possible detachment of sutures," "patient or partner dissatisfaction with results," "wrinkling," "penile shortening," and "penile retraction in erect and flaccid states".Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, scar formation, dissatisfaction with cosmetic results, contracture, and decreased penile girth are listed as anticipated adverse events.The instructions for use also state that dissatisfaction with cosmetic results, including wrinkling and incorrect size, is an anticipated complication.Patients should be informed that dissatisfying cosmetic results such as scar deformity, hypertrophic scarring, asymmetry, displacement, incorrect size, unanticipated contour or projection, transillumination and palpability may occur.Careful preoperative planning and surgical techniques are essential to minimize the occurrence of such results.Cosmetic concerns may also become medical concerns.Due to the nature of the implant being located directly below the skin, the appearance of the penis is likely to change.An article was published in january of 2022 titled, update on the penuma: an fda-cleared penile implant for aesthetic enhancement of the flaccid penis.One hundred patients provided responses to the interview.Of those 100 patients, 10 patients had their implant removed for various reasons.Shortening and loss of sensation were not reasons listed for removal.The article also follows twelve patients who got a penuma removed for cosmetic reasons and follows their recovery.After removal, the patients noted penile retraction immediately after the removal procedure, but all patients reported a return to pre-operative flaccid length and girth following the rehab program.On 11/19/2023, the patient contacted the physician's office with the complaint of severe penile deformity.He presented to the office on 12/11/2023.Upon examination and consultation, it was identified that the patient had severe scar tissue and penile deformity that was noted to have developed after a prostate procedure (urolift) that was done with a separate physician.The patient's physician noted within the patient's medical records that the way the urolift procedure is performed may have caused the retraction and scar tissue since it is a common effect in any procedure done through the urethra.It was also identified that the patient had a large scrotal web covering the base of his penis.On (b)(6) 2023, the patient presented to the office to have the scrotal web removed and hopes of an implant upgrade, however it was noted that there was bio-film found in the implant and surrounding tissues, and the implant was instead removed.The patient was distraught and wished to discuss future implant options.On 12/13/2023, the patient stated that he was having pain while sleeping.He also admitted having botox injections to the suprapubic area in july of 2023.He further noted that he also had swelling and complications due to the injection.The physician proceeded to explain how the urolift procedure causes significant bending to the implant and is likely the cause of the micro-trauma.Ultimately, the root cause can be traced to user and the patient's extensive cosmetic procedure history.Scar tissue is a common side effect in any implant procedure.Prior to implant's removal, the patient had 5 procedures to the suprapubic region including: two penile implant surgeries (initial and upgrade), two testicular procedures (initial implantation and upgrade), and a urolift procedure.As noted within the patient's medical record by the physician, the alleged complaints of scar tissue and deformity are likely caused from the urolift procedure.Additionally, post-explantation, the patient admitted to having botox injections to the suprapubic region that contributed to other alleged complications, though he had not mentioned it earlier to the physician.
 
Event or Problem Description
On 11/19/2023, the patient called the physician's office stating dissatisfaction with the look of his penis and alleging deformity.

Brand Name
PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key18631496
Report Number3010606546-2024-00004
Device Sequence Number15394243
Product Code MIB
UDI-Device IdentifierB097IMD006XL1
UDI-PublicB097IMD006XL1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40209-005
Device Lot Number896056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight93 KG